The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Update- Topmax- dumped effexor


#1

Hi guys,

Just an update I am now up to 75 mg topamax (just last 5 days) and last week dumped the 4 beads of effexor as I feel it was doing nothing and makes me retain water and get moody.

Topamax is a very hard drug to start up on- it will make you feel like you are dying and your dizziness will go out of control as it is a side effect of the drug! Once your body calms down and gets use to it you can gain some benefits from it!

Pros

1-Last week I went to a club for the first time since this train wreck hit (1 year ago) and I could handle a strobe light!! WTF?! Before lights when I was driving at night were too much for my eyes plus things like the sun, light in my kitchen etc, so there has definitely been a big improvement there!

2- I have had some positive energy on topamax! People at my work said I’m looking and sounding so great!? Also I am able to work out every day now!?

3-I don’t know why but topamax works for my mood. No one told me this would happen but this is a great effect for me lol. Those trycyclic antidepressants did the opposite for me and sent me into a deep depression and mania so maybe I have some kind of bipolar going on lol

Cons
I am still getting some imbalance and clogged ear. It comes and goes but it is still here! So I will get up to the therapeutic dose of 100mg and sit on it for 5 weeks until i meet my neuro again and see what he suggests. He will most likely add something in if the dizzies are still lurking!

Anyway guys that’s my update! pfffff…What a journey! I now try to enjoy moments in life, be in it not for the next one, as they say! Thanks all for the ongoing advice and support :slight_smile:


#2

Glad to hear this, was still thinking of trying Topomax. Maybe I asked already, but what was your titration like? Did you do 25mg off the bat? And did you increase by 25mg per week?


#3

HI, no started with the smallest dose - 1 quarter pill, 1 half pill, 1 pill. Low and slow is the best way forward on this drug!


#4

I had been meaning to contact you since I was interested to know how you were making out with this drug. I am thinking of changing from nortriptyline or adding either Topamax or lamotrigine. I am not keen to feel like I am dying though, and several people have used language to that effect. How long was the awful period? I have been working out every day but can’t imagine going to a club; my goodness! I dream of going to a movie or to a restaurant for more than 30 minutes without the noise/lights defeating me. I am so glad to hear that you are having good results.


#5

[quote=“lsengara, post:4, topic:16410”]
am not keen to feel like I am dying though, and several people have used language to that effect. How long was the awful period? I have been working out every day but can’t imagine going to a club; my goodness! I dream of going to a movie or to a restaurant for more than 30 minutes without the noise/lights defeating me. I am so glad to hear that you are having good results.

The awful period when you start topamax really depends- some handle better than others. I would say it lasts about a month lol but you could stay on a tiny dose for a long time and really let your body get use to it. I think once your body gets over the initial shock it can handle the drug. Maybe you should stay on Nort and add topamax to let your body get use to topamax, then come of nort if you feel like it later. Its just to much for your brain otherwise.

Yes I’ve been to a movie as well last week. No weird free falling sensation like before. so yes it is helping those sensations.